Alert archive / Idaho / Red Flag Warnings in 2012

Red Flag Warning 29, NWS Pocatello, ID

August 18, 20125 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Aug 18, 2012, 2:27 PM MDT for 5 counties in Idaho. It took effect at Aug 19, 2012, 9:00 AM MDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 18, 2012, 2:27 PM MDT (20:27 UTC)
In effect from
Aug 19, 2012, 9:00 AM MDT
Expired
Aug 20, 2012, 1:00 AM MDT
In force
16 hr
Issued by
NWS Pocatello, ID

Counties Butte County, ID, Custer County, ID, Idaho County, ID, Lemhi County, ID, Valley County, ID

The radar

The Boise radar (KCBX), 194 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2012-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2012-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3022 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

368 
WWUS85 KPIH 182027
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
227 PM MDT SAT AUG 18 2012

...A RED FLAG WARNING HAS BEEN ISSUED FOR THUNDERSTORMS AND GUSTY
OUTFLOW WINDS FOR IDAHO FIRE ZONES 475...476 AND 477 FROM NOON
TO 9PM MDT SUNDAY...

IDZ475>477-190830-
/O.UPG.KPIH.FW.A.0013.120819T1800Z-120820T0300Z/
/O.NEW.KPIH.FW.W.0029.120819T1800Z-120820T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
227 PM MDT SAT AUG 18 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 475...
476 AND 477...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 475 EAST SALMON RIVER 
  MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER 
  RANGE/CHALLIS NF...FIRE ZONE 477 SAWTOOTH RANGE/NORTHERN 
  SAWTOOTH NF. 

* TIMING: FROM NOON TO 9 PM ON SUNDAY

* THUNDERSTORMS: WIDELY SCATTERED TO SCATTERED THUNDERSTORMS.

* OUTFLOW WINDS: GUSTS TO 40 MPH NEAR THUNDERSTORMS.

* PRECIPITATION: LIMITED PRECIPITATION EXPECTED.

* IMPACTS: NEW FIRE STARTS DUE TO VERY DRY FUELS AND LIGHTNING. 
  GUSTY OUTFLOW WINDS WILL PRODUCE RAPID AND ERRATIC GROWTH ON 
  ANY NEW OR EXISTING FIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
4 follow-up statements
683 
WWUS85 KPIH 190808
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
208 AM MDT SUN AUG 19 2012

...A RED FLAG WARNING HAS BEEN ISSUED FOR THUNDERSTORMS AND GUSTY
OUTFLOW WINDS FOR IDAHO FIRE ZONES 475...476 AND 477 FROM 9 AM TO
9PM MDT SUNDAY...

IDZ475>477-200300-
/O.EXT.KPIH.FW.W.0029.120819T1500Z-120820T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
208 AM MDT SUN AUG 19 2012

...RED FLAG WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR 
IDAHO FIRE ZONES 475... 476 AND 477...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 475 EAST SALMON RIVER 
  MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER 
  RANGE/CHALLIS NF...FIRE ZONE 477 SAWTOOTH RANGE/NORTHERN 
  SAWTOOTH NF.

* TIMING: FROM 9 AM TO 9 PM ON SUNDAY

* THUNDERSTORMS: WIDELY SCATTERED TO SCATTERED THUNDERSTORMS.

* OUTFLOW WINDS: GUSTS TO 40 MPH NEAR THUNDERSTORMS.

* PRECIPITATION: LESS THAN 0.10 INCHES.

* IMPACTS: NEW FIRE STARTS DUE TO VERY DRY FUELS AND LIGHTNING. 
  GUSTY OUTFLOW WINDS WILL PRODUCE RAPID AND ERRATIC GROWTH ON 
  ANY NEW OR EXISTING FIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

VALLE
743 
WWUS85 KPIH 192012
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
212 PM MDT SUN AUG 19 2012

...A RED FLAG WARNING HAS BEEN ISSUED FOR THUNDERSTORMS AND GUSTY
OUTFLOW WINDS FOR IDAHO FIRE ZONES 475...476 AND 477 UNTIL 9PM TONIGHT...

IDZ475>477-200300-
/O.CON.KPIH.FW.W.0029.000000T0000Z-120820T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
212 PM MDT SUN AUG 19 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR IDAHO FIRE ZONES
475... 476 AND 477...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 475 EAST SALMON RIVER 
  MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER 
  RANGE/CHALLIS NF...FIRE ZONE 477 SAWTOOTH RANGE/NORTHERN 
  SAWTOOTH NF.

* TIMING...UNTIL 9 PM TONIGHT.

* THUNDERSTORMS...WIDELY SCATTERED THUNDERSTORMS.

* OUTFLOW WINDS...GUSTS TO 40 MPH NEAR THUNDERSTORMS.

* PRECIPITATION...LESS THAN 0.10 INCH.

* IMPACTS: NEW FIRE STARTS DUE TO VERY DRY FUELS AND LIGHTNING.
  GUSTY OUTFLOW WINDS COULD PRODUCE RAPID GROWTH IN AN UNEXPECTED
  DIRECTION ON ANY NEW OR EXISTING FIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
580 
WWUS85 KPIH 200259
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
859 PM MDT SUN AUG 19 2012

...A RED FLAG WARNING HAS BEEN EXTENDED FOR THUNDERSTORMS AND
GUSTY OUTFLOW WINDS FOR IDAHO FIRE ZONES 475 AND 476 UNTIL 1AM
TONIGHT...

IDZ477-200400-
/O.CAN.KPIH.FW.W.0029.000000T0000Z-120820T0300Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
859 PM MDT SUN AUG 19 2012

...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS AND GUSTY
OUTFLOW WINDS FOR FIRE ZONE 477...

$$

IDZ475-476-200700-
/O.EXT.KPIH.FW.W.0029.000000T0000Z-120820T0700Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
859 PM MDT SUN AUG 19 2012

...RED FLAG WARNING NOW IN EFFECT UNTIL 1 AM MDT MONDAY FOR
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 475 AND
476...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 1 AM MDT MONDAY. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 475 EAST SALMON RIVER 
  MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER 
  RANGE/CHALLIS NF. 

* TIMING...UNTIL 1 AM MDT MONDAY.

* THUNDERSTORMS...WIDELY SCATTERED THUNDERSTORMS.

* OUTFLOW WINDS...GUSTS TO 40 MPH NEAR THUNDERSTORMS.

* PRECIPITATION...LESS THAN 0.10 INCH.

* IMPACTS: NEW FIRE STARTS DUE TO VERY DRY FUELS AND LIGHTNING. 
  GUSTY OUTFLOW WINDS COULD PRODUCE RAPID GROWTH IN AN 
  UNEXPECTED DIRECTION ON ANY NEW OR EXISTING FIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
040 
WWUS85 KPIH 200646
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1246 AM MDT MON AUG 20 2012

IDZ475-476-200800-
/O.EXP.KPIH.FW.W.0029.000000T0000Z-120820T0700Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
1246 AM MDT MON AUG 20 2012

...RED FLAG WARNING WILL EXPIRE AT 1 AM MDT EARLY THIS MORNING
FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR IDAHO FIRE ZONES 475 
AND 476...

THE RED FLAG WARNING WILL EXPIRE AT 1 AM MDT EARLY THIS MORNING. 

$$

HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 18, 2:00 PM MDT, 27 minutes earlier.

Area forecast discussion, Aug 18, 2:00 PM MDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
200 PM MDT SAT AUG 18 2012

.DISCUSSION...TONIGHT THROUGH NEXT SATURDAY. THE LATEST SATELLITE
IMAGERY WAS SHOWING A LOW PRESSURE SYSTEM LIFTING NE TOWARD VC
ISLAND. THE MODELS CONTINUE TO SHOW EJECTING SHORT-WAVE ENERGY
LIFTING OUT OF THE BASE OF THIS TROUGH ACROSS OREGON TONIGHT AND SRN
IDAHO SUNDAY. THE BEST DYNAMICS IS EXPECTED ACROSS THE CNTRL
MOUNTAINS IN THE RIGHT REAR QUAD OF AN EXITING JET SEGMENT AND
CLEARING ON THE BACK EDGE OF THE ASSOCIATED CLOUD MASS MOVING
THROUGH IN THE MORNING. FURTHER SOUTH NEAR THE UTAH BORDER...THE
ATMOSPHERE REMAINS RELATIVELY STABLE AND SHIELDED FOR A GOOD PORTION
OF THE DAY BY CLOUDS...THUS THE POTENTIAL FOR THUNDERSTORM ACTIVITY
IS EXPECTED TO BE LOWER ESPECIALLY IN THE ABSENCE OF ANY DRIVING
DYNAMICAL FEATURE. THIS INITIAL WAVE EXITS EAST OF THE REGION SUNDAY
NIGHT AS THE RIDGE REBOUNDS ACROSS THE GREAT BASIN MONDAY. RESIDUAL
MOISTURE COUPLED WITH DIURNAL HEATING SHOULD BE ENOUGH TO PRODUCE
ISOLATED THUNDERSTORMS OVER THE MOUNTAINS MONDAY AFTERNOON WHILE THE
UPPER TROUGH OFF THE NW COAST GATHERS ITSELF FOR A FINAL PUSH INLAND
TUESDAY. THE GFS AND ECMWF REMAIN AT ODDS WITH REGARDS TO THE
OVERALL STRENGTH OF THE INCOMING WAVE AND AT THIS TIME A MIDDLE OF
THE ROAD APPROACH SEEMS MOST APPROPRIATE. THUS A BROAD BRUSH MENTION
OF SCATTERED SHOWERS AND THUNDERSTORMS REMAINS IN THE FORECAST
TUESDAY AFTERNOON/NIGHT AS THE TROUGH WORKS THROUGH THE REGION. A
GENERALLY DRY AND STABLE WEST FLOW FOLLOWS WEDNESDAY BUT THEN THE
MODELS DIVERGE ONCE AGAIN AS THE GFS GENERALLY REMAINS DRY
THROUGHOUT THE REMAINDER OF THE FORECAST PERIOD AND THE ECMWF SHOWS
A SUB-TROPICAL PUSH FROM THE SOUTH AHEAD OF A VERY WEAK LOW
CIRCULATION THAT MIGRATES INLAND ACROSS NEVADA/UTAH THURSDAY/FRIDAY.
HAVE MAINTAINED A SLIGHT CHANCE MENTION OF THUNDERSTORMS THROUGHOUT
THE REMAINDER OF THE FORECAST TO ACCOUNT FOR THE POOLING MOISTURE TO
OUR SOUTH. STATISTICAL GUIDANCE WAS SHOWING MODERATING TEMPERATURES
MONDAY BEHIND THE INITIAL WAVE AND THEN A MUCH MORE WELCOME DROP
WEDNESDAY/THURSDAY BEHIND THE SECOND WAVE. HUSTON
&&

.AVIATION...SMOKE WILL CONTINUE TO BE THE MAIN ISSUE FOR THIS
EVENING AS HIGH PRESSURE CONTINUES.  MAIN IMPACT IS TO THE CENTRAL
MOUNTAINS AND KSUN.  OTHERWISE WILL SEE INCREASING CLOUD COVER AFTER
MIDNIGHT AS A SHORTWAVE FEATURE SHIFTS EAST AND BRINGS MONSOON
MOISTURE INTO EAST IDAHO FOR SUNDAY.  THREAT OF SHOWERS AND
THUNDERSTORMS FOR SUNDAY AFTERNOON AND EVENING AS THIS SHORTWAVE
MOVES ACROSS THE AREA.  THIS MAY BRING A BIT OF RELIEF FOR SMOKEY
CONDITIONS. DSH
&&

.FIRE WEATHER...HIGH PRESSURE WILL SHIFT EAST AND MONSOON MOISTURE
WILL MOVE OVER THE REGION AS UPPER FLOW BECOMES SOUTHWESTERLY. AN
UPPER LEVEL SHORTWAVE WILL MOVE UP THROUGH THE SOUTHWEST FLOW SUNDAY
AFTERNOON BRINGING INCREASED CLOUD COVER.  EXPECT DEVELOPMENT OF
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...MAINLY OVER THE
CENTRAL MOUNTAINS AND ALONG THE MONTANA DIVIDE WITH THIS FEATURE.
THUNDERSTORM COVERAGE WILL BE SUFFICIENT IN ZONES 475 476 477 FOR A
RED FLAG WARNING.  ENOUGH RESIDUAL MOISTURE AND INSTABILITY WILL
REMAIN OVER THE AREA ON MONDAY FOR DEVELOPMENT OF ISOLATED SHOWERS
AND THUNDERSTORMS OVER ELEVATED TERRAIN. DSH
&&

.AIR STAGNATION...HIGH PRESSURE OVERHEAD TODAY WILL KEEP SMOKE
SETTLED IN ACROSS EASTERN IDAHO. AIR QUALITY ALERTS REMAIN IN PLACE
THROUGH THE WEEKEND FOR THE CENTRAL MOUNTAINS DUE TO THE CLOSE
PROXIMITY OF THE ONGOING FIRES. WE MIGHT SEE A LITTLE BIT OF RELIEF
SUNDAY AS A WEAK SYSTEM MOVES THROUGH THE REGION. KEYES/HUSTON
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING SUNDAY AFTERNOON THROUGH SUNDAY EVENING IDZ475>477.

&&
Hazardous weather outlook, Aug 18, 3:09 AM MDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
309 AM MDT SAT AUG 18 2012

IDZ017>025-031-032-190915-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
309 AM MDT SAT AUG 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

HIGH PRESSURE WILL LEAD TO LIGHT WINDS AND STRONGER INVERSIONS.
THIS WILL KEEP KEEP AIR QUALITY POOR ESPECIALLY IN THE CENTRAL
MOUNTAINS DUE TO SMOKE. LIMITED MOISTURE MOVES INTO WESTERN AREAS
OVERNIGHT...BUT ANY THREAT OF SHOWERS AND STORMS WILL BE LESS THAN
10 PERCENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MONSOON MOISTURE WORKS EAST INTO IDAHO TOMORROW FOR AN INCREASING
CHANCE OF SHOWERS AND THUNDERSTORMS. MANY STORMS WILL PRODUCE
LIGHT RAIN AND GUSTY WINDS...HOWEVER STRONGER STORMS COULD PRODUCE
LOCALLY HEAVY RAINFALL. A FIRE WEATHER WATCH IS IN EFFECT FOR
SUNDAY AFTERNOON AND EVENING FOR THE CENTRAL MOUNTAINS WHERE THE
HIGHEST STORM THREAT EXISTS.

ANOTHER STORM MOVES ACROSS IDAHO ON TUESDAY WITH A DECENT CHANCE
OF SHOWERS AND THUNDERSTORMS AREAWIDE. WE WILL BE WATCHING FOR
SIGNS FOR IMPROVEMENT IN AIR QUALITY. THIS MAY HAPPEN ON SUNDAY
FOR A FEW HOURS. THE BEST CHANCE OF SEEING IMPROVEMENT WOULD BE
LATER NEXT WEEK AS WINDS MIGHT PUSH THE SMOKE INTO MONTANA.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Red Flag Warnings in Idaho, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.